It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Open to All Other Health Topics Message Board

  • Steroid Spinal injection and weight gain?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 09-22-2006, 07:33 PM   #1
    bjpuyallup
    Newbie
    (female)
     
    bjpuyallup's Avatar
     
    Join Date: Sep 2006
    Location: Puyallup, WA USA
    Posts: 1
    bjpuyallup HB User
    Unhappy Steroid Spinal injection and weight gain?

    I recently had an epiderhal steroid injection in my lumbar. Since then I have had an increase in my weight. Has anyone else experienced this side effect after only one injection?

     
    Sponsors Lightbulb
       
    Old 09-23-2006, 06:53 AM   #2
    goldenwings
    Senior Veteran
    (female)
     
    goldenwings's Avatar
     
    Join Date: Nov 2004
    Location: UK
    Posts: 1,556
    goldenwings HB User
    Re: Steroid Spinal injection and weight gain?

    Hi there,

    Only talking from a personal viewpoint here, not a medical one. I have been taking steroids for over 30 years continuously.

    No, I am sure that the weight gain isn't anything to do with the injection. At least not just one injection. More than about 3 per year are frowned upon because they can have some side effects and maybe could cause some weight gain, but definitely I would not say after one injection. Also the usual thing to happen is that weight gain usually occurs when taking larger oral doses over a longish period of time.

    Perhaps as you are having spinal problems, inactivity might be a part of it ? It's difficult isn't it to even move never mind walk about when your spine is hurting so much.

    Hope this helps.

    goldenwings
    __________________
    I am not a medical doctor, I only speak from my own experience of the illnesses I discuss here.

    Last edited by goldenwings; 09-23-2006 at 06:52 PM.

     
    Old 09-23-2006, 11:12 AM   #3
    painfree4me
    Junior Member
    (female)
     
    Join Date: May 2006
    Location: NY
    Posts: 21
    painfree4me HB User
    Re: Steroid Spinal injection and weight gain?

    Hello,

    I experienced significant increase appetite and weight gain almost immediately after my first set of epidural injections. My face got puffier too where people actually noticed and once my aunt, a nurse (who did not have knowledge of my injections at the time) asked if I was on steroids. So, yes, I do believe that steroid injections do cause weight gain. However, the pain in my back and neck did decrease and I was also taking Mobic which also causes water retention. I asked my doctor how long the epidural lasts in your system and she said about 4 weeks. After that time, my appetite and weight went back to normal. It is also not recommended to get the injections more than every 12 months.

     
    Old 09-26-2006, 09:28 AM   #4
    Mollie12
    Newbie
    (female)
     
    Mollie12's Avatar
     
    Join Date: Sep 2006
    Location: Portland Indiana USA
    Posts: 2
    Mollie12 HB User
    Re: Steroid Spinal injection and weight gain?

    Quote:
    Originally Posted by bjpuyallup
    I recently had an epiderhal steroid injection in my lumbar. Since then I have had an increase in my weight. Has anyone else experienced this side effect after only one injection?
    Hi there I am new to all of this, and I seen where you posted that you have had a epiderhal steroid injection. I have had several of them and yes i gained some weight but it didn't last long. usually last for a bit but I have lost it all again only to regain after more injections.

     
    Old 09-28-2006, 09:40 AM   #5
    janx
    Inactive
    (female)
     
    Join Date: Apr 2006
    Location: Cartersville, GA USA
    Posts: 285
    janx HB User
    Re: Steroid Spinal injection and weight gain?

    Hi there,
    I had 3 ESI injections last year for spinal pain and yes, they did cause weight gain.
    Brenwill

     
    Old 10-03-2006, 11:17 PM   #6
    pacy26
    Newbie
    (female)
     
    pacy26's Avatar
     
    Join Date: Sep 2006
    Location: ghent
    Posts: 9
    pacy26 HB User
    Re: Steroid Spinal injection and weight gain?

    The injection lasts for one year .I had it done and had a bad rection to it made me worst .I had it for the upper part of my body for the head and neck area .The next day ......I had numbness in both legs and werid senactions of both legs along with servere pain through out my body .I was a mess and so frightened ...My face was red and sowellen puffy for two days and all I wanted to do was eat .And to answer your question... yes ..I did gained weight.
    Now I'm back to my normal weight . The doctor said I could not have another injection because of the adverse reaction to it . I was in pt for six weeks after the injection my lumbar has not been the same after the shot . And it did not work for the head and neck .Do some reach on it I did it can cause a host of problems if I knew what I know now I would not had it done ...Alot wiser now but still deal w/h a lot of pain . Bought some cd's on medation for pain and it .My nero had me on a med that caused high blood pressure now off that one . I sometimes feel like a experment . But getting better .
    I would not tell any one to go the root of steroids injections because of the bad reactions and side effects it can cause .
    pacy26

    Last edited by pacy26; 10-03-2006 at 11:23 PM.

     
    Old 10-04-2006, 05:45 AM   #7
    Diedre
    Junior Member
    (female)
     
    Diedre's Avatar
     
    Join Date: Oct 2006
    Location: Brooklyn, NY
    Posts: 34
    Diedre HB User
    Re: Steroid Spinal injection and weight gain?

    Hello Pacey 26:
    I am new to this board, but I can tell you, I had an adverse reaction as well. My blood pressure went through the roof almost immediately after the injection. By the time I got home, I was so disoriented, and then, the vomiting started. It went on like that for three days. I had the most uncomfortable feeling in my back and legs as well. I was so out of it, I never even considered contacting the Dr. It took me days to get back to normal. I would never try that again, that's for sure. It was very disappointing, as I had heard so much about the relief this type of procedure has afforded so many. I just am not one of them. I guess onward and upward for us. I do hope you are feeling better. It was nice to see that this procedure, and the effects on some, was a topic for discussion.
    Diedre

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Repeated steroid injections: important info carol632 Back Problems 16 07-21-2011 12:06 PM
    Steroid Injection Problems UPDATE Mary64 Back Problems 0 10-15-2008 10:36 PM
    Triesence Steroid Injection Dancinboots Eye & Vision 6 09-29-2008 02:43 PM
    Epidural Steroid Injection jitteryme Spinal Cord Disorders 12 12-09-2006 12:59 PM
    Steroid Injection shawley Back Problems 24 11-05-2006 07:12 AM
    Esacerbated Symptoms Post Steroid Injection findingmeg Foot & Ankle Problems 1 01-24-2006 06:46 AM
    Epiderul Steroid Injection....? AncientTowers Pain Management 7 10-14-2004 08:44 AM
    Wasn't Someone Asking About Steroid Injections For RSD? Horsie Nutt Reflex Sympathetic Dystrophy (RSD) (CRPS) 1 04-06-2004 07:22 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 08:28 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!